Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 5, NWS Cleveland, OH

January 1, 2019Sandusky County, Wood County, Ohio

NWS Cleveland, OH issued this river flood warning at Jan 1, 2019, 5:53 PM EST for Sandusky County, Wood County, Ohio. It took effect at Jan 1, 2019, 8:00 PM EST. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jan 1, 2019, 5:53 PM EST (22:53 UTC)
In effect from
Jan 1, 2019, 8:00 PM EST
Expired
Jan 2, 2019, 4:15 AM EST
In force
8 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Sandusky County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Portage River at Woodville (WDVO1).

Action stage
8 ft
Minor stage
11 ft
Moderate stage
12.5 ft
Major stage
13.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

787 
WGUS41 KCLE 012253
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
553 PM EST Tue Jan 1 2019

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Portage River At Woodville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC143-173-020653-
/O.NEW.KCLE.FL.W.0005.190102T0100Z-190102T1014Z/
/WDVO1.1.ER.190102T0100Z.190102T0300Z.190102T0414Z.NO/
553 PM EST Tue Jan 1 2019

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Portage River At Woodville
* until late tonight.
* At 5 PM the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this evening and rise to near 
  9.1 feet by tonight. The river will fall below flood stage around
  midnight.
* At 9.0 feet...The river inundates lower portions of Trail Marker 
  Park and is out of banks in Pemberville.

&&

LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349


$$
2 follow-up statements
481 
WGUS81 KCLE 020117
FLSCLE
Flood Statement
National Weather Service Cleveland OH
817 PM EST Tue Jan 1 2019

...The flood warning is cancelled for the following rivers in Ohio...

  Killbuck Creek Near Killbuck

...The flood warning continues for the following rivers in Ohio...

  Portage River At Woodville
  Scioto River Near Larue
  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC143-173-020916-
/O.EXT.KCLE.FL.W.0005.000000T0000Z-190103T1400Z/
/WDVO1.1.ER.190102T0124Z.190102T1800Z.190103T0800Z.NO/
817 PM EST Tue Jan 1 2019

...Flood warning extended until Thursday morning for...

  The Portage River At Woodville.
* From this evening until Thursday morning.
* At 7:30 PM Tuesday the stage was 9.0 feet. 
* Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast to rise above flood stage this evening and rise to near
  9.7 feet by Wednesday afternoon. The river will fall below flood 
  stage by early Thursday morning.
* At 9 feet...The river inundates lower portions of Trail Marker 
  Park and is out of banks in Pemberville.

&&

LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349


$$

OHC101-020916-
/O.EXT.KCLE.FL.W.0002.000000T0000Z-190103T1648Z/
/LARO1.1.ER.190101T1115Z.190101T2115Z.190103T1048Z.NO/
817 PM EST Tue Jan 1 2019

...Flood warning extended until Thursday morning for...

  The Scioto River Near Larue.
* Until Thursday morning. 
* At  8:00 PM Tuesday the stage was...12.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11.0 feet.
* The river will fall below flood stage early Thursday morning.
* At 12.0 feet...Flooding occurs in lowland areas south of the Village 
  of La Rue. Route 37 and parts of Vine Street inundated.

&&

LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342


$$

OHC075-169-020147-
/O.CAN.KCLE.FL.W.0004.000000T0000Z-190103T0000Z/
/KILO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
817 PM EST Tue Jan 1 2019

The flood warning is cancelled for 
  The Killbuck Creek Near Killbuck.
* At  8:00 PM Tuesday the stage was...14.7 feet. 
* Flood stage is 15.0 feet.
* The river stage has leveled off at 14.7 and is no longer expected 
  to exceed flood stage.

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202             

$$

OHC155-020916-
/O.EXT.KCLE.FL.W.0003.000000T0000Z-190102T1836Z/
/PHAO1.1.ER.190101T1645Z.190102T0300Z.190102T1236Z.UU/
817 PM EST Tue Jan 1 2019

...Flood warning extended until Wednesday afternoon for...

  The Eagle Creek At Phalanx Station.
* Until Wednesday afternoon. 
* At 8:00 PM Tuesday the stage was...11.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will rise to near 11.3 feet tonight and fall below 
  flood stage by Wednesday morning.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
624 
WGUS81 KCLE 020915
FLSCLE
Flood Statement
National Weather Service Cleveland OH
415 AM EST Wed Jan 2 2019

...The flood warning is cancelled for the following rivers in Ohio...

  Portage River At Woodville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC143-173-020945-
/O.CAN.KCLE.FL.W.0005.000000T0000Z-190103T1400Z/
/WDVO1.1.ER.190102T0200Z.190102T0400Z.190102T0545Z.NO/
415 AM EST Wed Jan 2 2019

The flood warning is cancelled for 
  The Portage River At Woodville.
* At  3:30 AM Wednesday the stage was...8.9 feet. 
* Flood stage is 9.0 feet.
* At 9.0 feet...The river inundates lower portions of Trail Marker 
  Park and is out of banks in Pemberville.

&&

LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349


$$

Sefcovic

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:24 PM EST, 29 minutes earlier.

Area forecast discussion, Jan 1, 5:24 PM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
524 PM EST Tue Jan 1 2019

.SYNOPSIS...
High pressure will build eastward from the Northern Plains
tonight into Wednesday. A trough of low pressure will move east
across the the Central Great Lakes Wednesday night. High
pressure will build northeast across the Ohio Valley through the
end of the week.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Update...Added drizzle to the Ohio snowbelt region for the
evening. Added complication is that overnight temps will drop
below freezing. Will need to make additional changes if this
persists.

Original...High pressure will increase its influence on the
region tonight. However with low level moisture trapped under it
and weak flow off of Lake Erie it appears we could see some
flurries through the night. Will need to watch for some freezing
drizzle but it appears we should cool enough for some ice
crystals in the clouds. Weak warm advection will return ahead of
a clipper storm system on Wednesday. So after a cool night into
the 20s tonight we should warm back to seasonal levels in the
middle 30s. The clipper system will pass Wednesday evening with
increasing chances of snow. Some lake effect snow is likely in
its wake but snow amounts look to be under 2 inches across NW
PA, a dusting to half an inch across NE OH.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
The upper level flow by the end of the week will be generally a
westerly flow along with a fairly quiet weather pattern. A
shortwave will traverse across southern Ontario by Thursday
night but miss our local area with no impacts. There will be an
upper level low moving across the southern U.S. into the Mid-
Atlantic Region by Saturday morning. Guidance keeps shifting
this storm system southward and will only bring us minimum
affects from it. We will see an increase of high and mid level
cloudiness Friday into Saturday. We may see some light rain
showers or light rain/snow mix try to sneak up into out central
Ohio and eastern Ohio counties Friday night into Saturday
morning. Temperatures by the end of the week will continue to be
slightly above average for this time of year.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
This weekend's weather is actually looking decent for early January
standards for northern Ohio and northwest Pennsylvania. A weak
surface high from Canada will move across the region Saturday
afternoon into Sunday. Our next chance of widespread precip will be
early next week late Monday into Tuesday with an upper level trough
moving into the region. There are some timing differences between
the guidance. Temperatures will be mild enough that it looks like
mostly rain for early next week. Temperatures will continue to be
above normal.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
MVFR with patchy IFR will continue through the afternoon. The
IFR conditions will mainly be where the snow/rain showers are
most persistent, mainly across the central lakeshore region and
inland NW PA. Elsewhere a passing sprinkle or flurry remains
possible. All locations will attempt to dip to IFR overnight
then slowly improve Wednesday morning. Northwest winds will
continue to decrease becoming light and variable overnight.

OUTLOOK...Non-VFR anticipated Wedneday night into early Thursday
across NE OH/NW PA in lake effect snow showers. Non-VFR also
possible Friday night into Saturday.

&&

.MARINE...
Northwesterly winds will continue to slowly subside for the rest of
the afternoon into tonight. We will allow the Small Craft Advisory
to expire a little early this afternoon as winds and waves are
slowly relaxing below that threshold. A weak surface high pressure
moves over the lake tonight into early Wednesday morning. Winds will
become generally light and variable before shifting to southerly
Wednesday afternoon. A weak surface trough will move across the lake
Wednesday night shifting the winds to westerly. Winds may increase
to 15 or 20 knots behind the trough along with waves increasing
somewhat into Thursday. Generally westerly winds 10 to 15 knots will
be common for the end of the week into the weekend with no
significant fronts or weather systems affecting the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Mullen
NEAR TERM...TK/Mullen
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Mullen
MARINE...Griffin
Hazardous weather outlook, Jan 1, 6:59 AM EST, 10 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
659 AM EST Tue Jan 1 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-021200-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
659 AM EST Tue Jan 1 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 8:14 PM ESTRiver Flood WarningCLEHancock, Marion41 days
Jan 1, 5:56 AM ESTRiver Flood WarningCLEMarion28 hr
Jan 1, 7:04 AM ESTSmall Craft AdvisoryCLE8 hr
Jan 1, 11:26 AM ESTRiver Flood WarningCLETrumbull21 hr
Jan 1, 12:29 PM ESTRiver Flood WarningCLEHolmes, Wayne31 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.